Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
CASE REPORTS
Acute Kidney Injury from Excessive Potentiation of Calcium-channel Blocker via Synergistic CYP3A4 Inhibition by Clarithromycin Plus Voriconazole
Eikan MishimaKazuichi MaruyamaToru NakazawaTakaaki AbeSadayoshi Ito
著者情報
ジャーナル オープンアクセス

2017 年 56 巻 13 号 p. 1687-1690

詳細
抄録

CYP3A4-inhibitors can potentiate the hypotensive effect of calcium-channel blockers. However, insufficient attention to such drug interactions may result in serious adverse reactions. A 71-year-old hypertensive man prescribed nifedipine was hospitalized for infectious endophthalmitis. Antimicrobial therapy with voriconazole lowered the blood pressure, and then clarithromycin further lowered it through the excessively elevated nifedipine concentration, leading to ischemic acute kidney injury. After the discontinuation of clarithromycin and voriconazole, the blood pressure and renal function were recovered. The combination of CYP3A4-inhibitors such as clarithromycin plus voriconazole can synergistically potentiate calcium-channel blockers. Co-prescription of multiple CYP3A4-inhibitors with calcium-channel blockers increases the risk of hypotension and acute kidney injury.

著者関連情報
© 2017 by The Japanese Society of Internal Medicine
前の記事 次の記事
feedback
Top